I’m a 35 year old male and have been on Propecia since 1999. I have never had a side effect of any kind and it has done about an 80% job of preserving my hair. I have always masturbated at least once or twice a day with no side effects either.
I have been married for a few years, recently separated, to someone that has been an emotional rollercoaster. We did not often have sex but I was intensely attracted to other people. After we got married, we moved to a large city on the east coast and took new careers. Soon thereafter her father died. She fell into a depression and our relationship fell apart. Yet meanwhile throughout 2010, my libido was off the charts. I was working an incredibly stressful job. I was also masturbating quite a lot.
Because I thought I was noticing more hair thinning around Christmas time, I spoke to a dermatologist and he recommended upping my 1MG of Propecia to 1.5/daily. I thought nothing of it.
One week later, around Dec 28-29th, I noticed a lack of morning erections for the first time in many years. Not sure what else to do, I cut back to 1MG/daily for about 2 weeks, then decided to stop altogether. I noticed when I masturbated, my erections weren’t as strong. Then the Propecia horror stories I read online caused me extreme anxiety to the point where my penis burned and became retracted for a few days. Once that seed was planted, mentally, I began to focus on Propecia being the problem.
But I have seen both a urologist and internal medicine doc have told me it’s entirely mental, and not at all abnormal for someone experiencing so many stressors and life changes. They were worried about my mental state. All bloodwork, testosterone, DHT, tests etc, have all been totally baseline normal. I think the Propecia aspect has caused me to fixate. Yet it seems unlikely a drug would cause zero side effects for a decade, then suddenly occur. And why would a .5mg increase cause any noticeable difference?
I will say that in the 2 times I have engaged physically with my estranged life, I’ve had no problems being erect. It’s the most sexually excited I’ve been since the symptoms first started. That is why the emotional component of this issue seems so complicated.
As it stands, it has been 4 months since the symptoms started. I can get erections when I look at pornography, and I can masturbate to completion, but feel very half hearted about it. My penis just feels a little “strained” most days, and somewhat numb. I don’t get particularly aroused by seeing attractive women either, not like I did all last year. I’m not on any medications at the moment, including Propecia.
So – does it sounds like it’s all in my head?